Alert archive / Montana / Winter Storm Warnings in 2005
Winter Storm Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Dec 28, 2005, 1:16 PM MST for Mineral County, Missoula County, Sanders County, Montana. It took effect at Dec 28, 2005, 2:00 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2005, 1:16 PM MST (20:16 UTC)
- In effect from
- Dec 28, 2005, 2:00 PM MST
- Expired
- Dec 29, 2005, 3:46 AM MST
- In force
- 14 hr
- Issued by
- NWS Missoula, MT
Counties Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 282016 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 116 PM MST WED DEC 28 2005 .ANOTHER IN A SERIES OF VERY MOIST PACIFIC STORM SYSTEMS WILL MOVE ACROSS THE NORTHERN ROCKIES TONIGHT. LOWER ELEVATION RAIN IS OCCURRING IN ADVANCE OF THIS SYSTEM AND WILL CHANGE OVER TO ALL SNOW BEHIND A COLD FRONT. THE RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST BEGINNING THIS EVENING. WIDESPREAD SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. MTZ002-007-043-290300- /O.CAN.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/ /O.NEW.KMSO.SB.Y.0007.051229T0600Z-051230T0000Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 116 PM MST WED DEC 28 2005 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. THE SNOW ADVISORY HAS BEEN CANCELED. THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS EVENING AS A COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT TIMES. THEREFORE...THE SNOW ADVISORY THAT WAS IN EFFECT FOR THIS EVENING AND TONIGHT HAS BEEN REPLACED WITH A SNOW AND BLOWING SNOW ADVISORY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ003-290300- /O.CAN.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/ /O.NEW.KMSO.SB.Y.0007.051229T0600Z-051229T1200Z/ FLATHEAD/MISSION VALLEYS- 116 PM MST WED DEC 28 2005 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY. THE SNOW ADVISORY HAS BEEN CANCELED. THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS EVENING AS A COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT TIMES. THEREFORE...THE SNOW ADVISORY THAT WAS IN EFFECT FOR THIS EVENING AND TONIGHT HAS BEEN REPLACED WITH A SNOW AND BLOWING SNOW ADVISORY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ001-290300- /O.CAN.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/ /O.NEW.KMSO.SB.Y.0007.051229T0200Z-051229T1200Z/ KOOTENAI/CABINET REGION- 116 PM MST WED DEC 28 2005 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY. THE SNOW ADVISORY HAS BEEN CANCELED. TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS. THEREFORE THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE CURRENT RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS EVENING AS A COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT TIMES. THEREFORE...THE SNOW ADVISORY THAT WAS IN EFFECT FOR THIS EVENING AND TONIGHT HAS BEEN REPLACED WITH A SNOW AND BLOWING SNOW ADVISORY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ006-290300- /O.UPG.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/ /O.NEW.KMSO.HS.W.0012.051229T0600Z-051230T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 116 PM MST WED DEC 28 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS EVENING AS A COLD FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS TO 16 INCHES ARE EXPECTED. THEREFORE...THE SNOW ADVISORY THAT WAS IN EFFECT HAS BEEN UPGRADED TO A HEAVY SNOW WARNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONDITIONS WITH THE HEAVY SNOW WILL BE ESPECIALLY HAZARDOUS FOR OUTDOOR ENTHUSIASTS IN THE HIGHER ELEVATIONS. $$ IDZ005-006-290300- /O.UPG.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/ /O.NEW.KMSO.HS.W.0012.051229T0200Z-051230T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 1216 PM PST WED DEC 28 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE RAIN AND SNOW MIX WILL CHANGE TO SNOW LATE THIS EVENING AS A COLD FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS TO 16 INCHES ARE EXPECTED. THEREFORE...THE SNOW ADVISORY THAT WAS IN EFFECT HAS BEEN UPGRADED TO A HEAVY SNOW WARNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONDITIONS WITH THE HEAVY SNOW WILL BE ESPECIALLY HAZARDOUS FOR OUTDOOR ENTHUSIASTS IN THE HIGHER ELEVATIONS. $$ MTZ004-290300- /O.UPG.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/ /O.NEW.KMSO.WS.W.0006.051228T2100Z-051230T0000Z/ LOWER CLARK FORK REGION- 116 PM MST WED DEC 28 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS. THEREFORE THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE RAIN AND SNOW MIX WILL CHANGE TO SNOW THIS EVENING AS A COLD FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. BREEZY WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT TIMES. THEREFORE...THE SNOW ADVISORY THAT WAS IN EFFECT HAS BEEN UPGRADED TO A WINTER STORM WARNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ009-MTZ005-290300- /O.EXT.KMSO.SN.Y.0026.051229T0600Z-051230T0000Z/ WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- 116 PM MST WED DEC 28 2005 ...SNOW ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ010-290300- /O.EXT.KMSO.SN.Y.0026.051229T0600Z-051229T1200Z/ EASTERN LEMHI COUNTY- 116 PM MST WED DEC 28 2005 ...SNOW ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS45 KMSO 290246 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 746 PM MST WED DEC 28 2005 .ANOTHER IN A SERIES OF VERY MOIST PACIFIC STORM SYSTEMS IS MOVING ACROSS THE NORTHERN ROCKIES TONIGHT. LOWER ELEVATION RAIN IS OCCURRING IN ADVANCE OF THIS SYSTEM AND WILL CHANGE OVER TO ALL SNOW BEHIND A COLD FRONT. THE RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST BEGINNING EARLY TONIGHT. WIDESPREAD SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. IDZ005-006-291115- /O.CON.KMSO.HS.W.0012.000000T0000Z-051230T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 646 PM PST WED DEC 28 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. THE RAIN AND SNOW MIX WILL CHANGE TO SNOW EARLY TONIGHT AS A COLD FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS TO 16 INCHES ARE EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONDITIONS WITH THE HEAVY SNOW WILL BE ESPECIALLY HAZARDOUS FOR OUTDOOR ENTHUSIASTS IN THE HIGHER ELEVATIONS. $$ MTZ006-291115- /O.CON.KMSO.HS.W.0012.051229T0600Z-051230T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 746 PM MST WED DEC 28 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW EARLY TONIGHT AS A COLD FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS TO 16 INCHES ARE EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONDITIONS WITH THE HEAVY SNOW WILL BE ESPECIALLY HAZARDOUS FOR OUTDOOR ENTHUSIASTS IN THE HIGHER ELEVATIONS. $$ MTZ004-291115- /O.CON.KMSO.WS.W.0006.000000T0000Z-051230T0000Z/ LOWER CLARK FORK REGION- 746 PM MST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. THE RAIN AND SNOW MIX WILL CHANGE TO SNOW TONIGHT AS A COLD FRONT PASSES. ACCUMULATIONS OF 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. BREEZY WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT TIMES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ001-291115- /O.CON.KMSO.SB.Y.0007.000000T0000Z-051229T1200Z/ KOOTENAI/CABINET REGION- 746 PM MST WED DEC 28 2005 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. THE CURRENT RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW TONIGHT AS A COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ002-007-043-291115- /O.CON.KMSO.SB.Y.0007.051229T0600Z-051230T0000Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 746 PM MST WED DEC 28 2005 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW TONIGHT AS A COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ003-291115- /O.CON.KMSO.SB.Y.0007.051229T0600Z-051229T1200Z/ FLATHEAD/MISSION VALLEYS- 746 PM MST WED DEC 28 2005 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY. THE RAIN AND SNOW MIX WILL CHANGE TO ALL SNOW TONIGHT AS A COLD FRONT PASSES. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. BREEZY WEST WINDS WILL COMBINE WITH THE FALLING SNOW TO CREATE BLOWING SNOW AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IDZ009-MTZ005-291115- /O.CON.KMSO.SN.Y.0026.051229T0600Z-051230T0000Z/ WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- 746 PM MST WED DEC 28 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ010-291115- /O.CON.KMSO.SN.Y.0026.051229T0600Z-051229T1200Z/ EASTERN LEMHI COUNTY- 746 PM MST WED DEC 28 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST THURSDAY. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 291046 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 346 AM MST THU DEC 29 2005 IDZ005-006-MTZ006-291200- /O.CAN.KMSO.HS.W.0012.000000T0000Z-051230T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 246 AM PST THU DEC 29 2005 /346 AM MST THU DEC 29 2005/ ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY SNOW WARNING. $$ MTZ004-291200- /O.CAN.KMSO.WS.W.0006.000000T0000Z-051230T0000Z/ LOWER CLARK FORK REGION- 346 AM MST THU DEC 29 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. $$ MTZ002-007-043-291200- /O.CAN.KMSO.SB.Y.0007.000000T0000Z-051230T0000Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 346 AM MST THU DEC 29 2005 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. $$ MTZ001-003-291200- /O.CAN.KMSO.SB.Y.0007.000000T0000Z-051229T1200Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 346 AM MST THU DEC 29 2005 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. $$ IDZ009-MTZ005-291200- /O.CAN.KMSO.SN.Y.0026.000000T0000Z-051230T0000Z/ WESTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- 346 AM MST THU DEC 29 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. $$ IDZ010-291200- /O.CAN.KMSO.SN.Y.0026.000000T0000Z-051229T1200Z/ EASTERN LEMHI COUNTY- 346 AM MST THU DEC 29 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 28, 9:55 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 28, 9:55 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
955 AM MST WED DEC 28 2005
.UPDATE...UPDATED THE ZONES TO ISSUE A FREEZING RAIN ADVISORY FOR
THE KOOTENAI AND CABINET REGION AS WELL AS REISSUE THE ADVISORY
FOR THE LOWER CLARK FORK REGION. BOTH ARE THROUGH NOON. TEMPS
SHOULD BE ABOVE FREEZING IN ALL AREAS BY NOON AS THE WARM FRONT
PASSES. BASED ON CURRENT TRENDS...DECIDED TO KEEP THE FOG IN THE
MISSOULA AND BITTERROOT VALLEYS ALL DAY TODAY AND TO INCLUDE A
RAIN/SNOW MIX WORDING FOR MOST ZONES FOR TODAY.
&&
PREV DISCUSSION...TODAY THROUGH THURSDAY...A VERY MOIST WARM
PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE NORTHERN ROCKIES
TODAY. WARM MOIST AIR OVERRUNNING COOLER AIR AT THE LOWER LEVELS
WILL MAKE FOR WIDESPREAD RAIN AND HIGH MOUNTAIN SNOWS INTO THIS
AFTERNOON. FREEZING RAIN IS AGAIN A POSSIBILITY THIS MORNING AS
TEMPERATURES IN THE VALLEYS HOVER NEAR THE FREEZING MARK. SNOW
LEVELS OVER REGIONS MOST IMPACTED BY PRECIPITATION TODAY LOOK HIGH
ENOUGH THAT THEY WILL BE ABOVE PASS LEVELS SO HIGHLIGHTS ARE NOT
WARRANTED. HOWEVER THIS EVENING THE COLD FRONT ASSOCIATED WITH
THIS SYSTEM WILL PUSH THROUGH THE NORTHERN ROCKIES. SNOW LEVELS IN
THE COLDER AIR BEHIND THE FRONT WILL COME CRASHING DOWN TO THE
VALLEY FLOORS. SNOW ACCUMULATIONS ALONG AND BEHIND THE FRONT LOOK
TO BE IN SNOW ADVISORY CRITERIA (2 TO 5 INCHES) OVER MOST AREAS.
HEAVIER PRECIPITATION LOOKS TO TAPER OFF BEHIND THE FRONT. SNOW
SHOWERS LOOK TO BE FAIRLY WIDESPREAD IN THE UNSTABLE AIRMASS
BEHIND THE FRONT THURSDAY...HOWEVER SNOW AMOUNTS WILL BE ON THE
LIGHT SIDE.
THURSDAY NIGHT THROUGH TUESDAY...GFS AND ECMWF MODELS REMAIN
PRIMARY GUIDANCE FOR EXTENDED FORECAST BECAUSE OF SUPERIOR
PERFORMANCE HISTORY. WITH THAT IN MIND...THE NEW ECMWF MODEL HAS
DEPARTED FROM PREVIOUS SOLUTIONS IN THE SUNDAY THROUGH TUESDAY
PERIOD BY SLOWING WEATHER SYSTEM TIMING AND WEAKENING STRENGTH OF
DISTURBANCES. THE NEW GFS SOLUTION LOOKS VERY SIMILAR TO PREVIOUS
RUNS. WITH THAT ANALYSIS...I HAVE HIGH FORECAST CONFIDENCE THROUGH
SATURDAY...THEN DECREASING CONFIDENCE SUNDAY THROUGH TUESDAY. HAVE
DECIDED TO STICK WITH THE GFS FOR NOW AND SEE HOW GUIDANCE CHANGES
OVER THE NEXT 24 HRS. NEXT PACIFIC SYSTEM WILL MOVE INTO THE AREA
FRIDAY NIGHT AND SATURDAY WITH MOST OF THE PRECIPITATION ENERGY
FOCUSED IN NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. ANOTHER
SYSTEM WILL MOVE INTO THE AREA ON MONDAY AND MONDAY NIGHT...THOUGH
I THINK TIMING AND STRENGTH OF THIS SYSTEM IS A LITTLE SUSPECT.
AVIATION...A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO
IMPACT THE NORTHERN ROCKIES OVER THE NEXT 24 HOURS. EXPECT
WIDESPREAD PRECIPITATION LOWERED CEILINGS AND MOUNTAIN
OBSCURATIONS. THERE IS ALSO THE POTENTIAL THIS MORNING FOR
FREEZING RAIN...SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FREEZING RAIN ADVISORY UNTIL NOON WEDNESDAY FOR KOOTENAI/CABINET
REGION...LOWER CLARK FORK REGION.
SNOW ADVISORY FROM 5 PM TO 8 PM WEDNESDAY ABOVE 6500 FEET FOR
LOWER CLARK FORK REGION.
HEAVY SNOW WARNING FROM 8 PM WEDNESDAY TO 5 PM THURSDAY FOR
LOWER CLARK FORK REGION.
HEAVY SNOW WARNING FROM 8 PM WEDNESDAY TO 5 PM THURSDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
SNOW ADVISORY FROM 5 PM WEDNESDAY TO 5 AM THURSDAY ABOVE 6500
FEET FOR KOOTENAI/CABINET REGION.
SNOW ADVISORY FROM 8 PM WEDNESDAY TO 5 AM THURSDAY FOR WEST
GLACIER REGION...FLATHEAD/MISSION VALLEYS...BUTTE/BLACKFOOT
REGION...POTOMAC/SEELEY LAKE REGION.
SNOW ADVISORY FROM 8 PM WEDNESDAY TO 5 PM THURSDAY FOR
MISSOULA/BITTERROOT VALLEYS.
ID...HEAVY SNOW WARNING FROM 5 PM WEDNESDAY TO 5 PM THURSDAY FOR
NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
SNOW ADVISORY FROM 8 PM WEDNESDAY TO 5 AM THURSDAY FOR WESTERN
LEMHI COUNTY...EASTERN LEMHI COUNTY.
&&
UPDATE...CHURCH
PREV DISCUSSION...CHURCH
AVIATION...HENRYHazardous weather outlook, Dec 28, 3:46 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 346 AM MST WED DEC 28 2005 IDZ005-006-009-010-MTZ001>007-043-291200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 246 AM PST WED DEC 28 2005 /346 AM MST WED DEC 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WET AND WINTERY WEATHER SYSTEM WILL MOVE THROUGH THE AREA TODAY AND TONIGHT. RAIN AND FREEZING RAIN WILL CHANGE OVER TO SNOW THIS EVENING AS THE COLD FRONT PASSES THROUGH AND SNOW LEVELS LOWER FROM HIGH ELEVATIONS TO THE VALLEY FLOORS OVERNIGHT. WINTER WEATHER HIGHLIGHTS ARE IN EFFECT. PLEASE CONTINUE TO MONITOR FORECASTS AND THE GTFWSWMSO BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF WINTER WEATHER SYSTEMS ARE EXPECTED TO IMPACT THE AREA. THE NEXT SYSTEM WILL MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY. WINTER WEATHER HIGHLIGHTS ARE POSSIBLE DURING THIS PERIOD AND THEN AGAIN IN THE MONDAY AND MONDAY NIGHT PERIOD AS YET ANOTHER SYSTEM MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:51 AM MST | Snow Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 24 hr |
| Dec 28, 6:23 AM MST | Freezing Rain Advisory | MSO | Granite, Mineral, Missoula, Ravalli, Sanders | 3 hr |
| Dec 28, 1:16 PM MST | Heavy Snow Warning | MSO | Granite, Missoula, Ravalli | 15 hr |
| Dec 28, 1:16 PM MST | Snow and Blowing Snow Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Missoula and 3 more | 15 hr |
Nearby
Winter Storm Warnings in Montana, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.